Are migraines associated with RA?


Community Answers
  • Erin Rush moderator
    1 year ago

    While migraines are not officially listed as a symptom of RA, many of our community members have shared that they experience migraines. So, it does seem that there could be a correlation between migraines and RA. One theory for this is that many of the medications used to treat RA list headaches as a potential side effect. Some members also believe that the stress of dealing with RA can trigger a migraine. Also, some physicians believe that since migraines are an inflammatory issue, it makes sense that they would occur in conjunction with RA (another condition marked by inflammation). I thought you might find this piece by one of our contributors informative — https://rheumatoidarthritis.net/living/ra-can-be-a-real-headache-literally/comment-page-1/#comments. You may also be interested in checking out our sister site — https://migraine.com/.

  • Kelly Dabel moderator
    1 year ago

    Migraines are thought to be an inflammatory condition and are, unfortunately, quite common in those with autoimmune disease. In addition to speaking with your doctor about migraines and what treatment options are best for you, this article gives some insight into the possible causes of migraines with RA:https://rheumatoidarthritis.net/living/ra-can-be-a-real-headache-literally/ Also, be sure to check out our sister site migraine.com < http://migraine.com> for more information and community support.

  • Richard Faust moderator
    1 year ago

    While there is no definitive connection between RA and migraines, headaches can often be a comorbidity with RA. Both conditions are inflammatory. In addition, many RA medications, particularly DMARDs, list headaches as a potential side-effect.

  • Kelly Mack moderator
    1 year ago

    People with RA may experience a variety of symptoms or issues related to their RA. Migraines may be a part of the experience, but other health issues are also possible. If you experience migraines or any other change in health, it is best to consult your doctor.

  • Share Your Answer

    Poll